# SDR CA120502016

- Difficulty date: April 9, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 5,371 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 11F20022D3
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON A ROUTINE INSPECTION, THE AME NOTICED AN 1.5" CRACK UNDER THE PROPELLER GOVERNOR EXTENDING DOWN TOWARD THE STARTER MOUNTING PLATE.  DESPITE EXTENSIVE RESEARCH WE HAVE NOT BEEN ABLE TO COME UP WITH A ROOT CAUSE ON TO WHY THE CRACK HAPPENED IN SUCH AN UNUSUAL PLACE.
